Nebraska, 2011Tornadoes and Hail in Nebraska, June 25, 2011
June 25, 2011 · NWS CYS · 11 events in 2 counties and zones
Strong thunderstorms developed during the afternoon and produced hail and reports of weak tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed during the afternoon and produced hail and reports of weak tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 5:33 PM MST, 19 minutes earlier.
Area forecast discussion, Jun 25, 5:33 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SAT JUN 25 2011
.DISCUSSION...THUNDERSTORMS WERE MAINLY FOCUED ACROSS THE NORTH PART
OF THE CWA EARLY THIS EVENING. ACTIVITY CONTINUES TO SLOWLY BECOME
STRONGER SINCE 2330Z WITH LOTS OF HAIL UP TO MARBLE SIZED REPORTED
WITH THE STORMS. THE ACTIVITY SHOULD CONTINUE TO MOVE EAST WITH
MOST OF IT OUTSIDE THE CWA BY 03Z. DRIER AIR HAS SPREAD OVER THE
CWA FURTHER WEST WITH MUCH LESS AND MUCH WEAKER STORMS. LOW CLOUDS
AND FOG ARE POSSIBLE OVER THE PANHANDLE AFTER 08Z AS THE LOW LEVEL
MOISTURE PERSISTS. IN A RECENT UPDATE HAVE LOWERED POPS OVER MUCH
OF THE WEST PART OF THE CWA AND MADE OTHER MINOR FIRST PERIOD
CHANGES.
&&
.AVIATION...00Z TAF ISSUANCE...
THUNDERSTORMS WILL AFFECT THE NORTH PART OF THE CWA THROUGH 03Z WITH
A PERIOD OF MVFR CEILINGS AND VISIBILITIES IN RAIN ASSOCIATED. IFR
CEILINGS AND VISIBILITIES IN FOG CAN BE EXPECTED OVER THE PANHANDLE
BETWEEN 08Z AND 16Z. SUNDAY WILL BE DRIER AND WINDIER OVER THE
WEST PART OF THE CWA...WITH WESTERLY WINDS GUSTING AS HIGH AS 30
KNOTS. THUNDERSTORMS WILL AGAIN DEVELOP SUNDAY AFTERNOON OVER
MAINLY THE NORTHEAST THIRD OF THE CWA AND CONTINUE THROUGH THE
EVENING.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 112 PM MDT SAT JUN 25 2011/...
SHORT TERM...TONIGHT THROUGH MONDAY.
TONIGHT...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS EXPECTED NORTH
OF A DOUGLAS TO SIDNEY LINE THIS EVENING. NAM DEPICTS WELL
PRONOUNCED LOW AND MID LEVEL THETA-E RIDGE AXISES ACROSS EASTERN
WYOMING AND EASTERN COLORADO WITH THE LOW LEVEL THETA-E RIDGE AXIS
SUGGESTING IMPRESSIVE LOW LEVEL THETA-E CONVERGENCE AND POSITIVE
THETA-E ADVECTION INTO A PROJECTED SURFACE
TROUGH AND CONVERGENCE AXIS FROM WHEATLAND TO LUSK TO RAPID CITY
THIS EVENING. THUS...GREATEST RISK OF SEVERE THUNDERSTORMS THIS
EVENING EXPECTED ACROSS EASTERN CONVERSE...NIOBRARA...PLATTE...GOSHEN
COUNTIES OF WYOMING AND ACROSS THE WESTERN NEBRASKA PANHANDLE. WITH
DECENT LOW LEVEL AND INSTABILITY MOISTURE FEED THIS EVENING...EXPECT STRONG
TO SEVERE THUNDERSTORMS TO CONTINUE WELL INTO THE EVENING
HOURS...AIDED IN LIFT BY THE SHORTWAVE TROUGH ALOFT MOVING EASTWARD
ACROSS MONTANA AND WYOMING. THUNDERSTORMS ALONG AND WEST OF
INTERSTATE 25 WILL DISSIPATE THIS EVENING WITH LOSS OF DAYTIME
HEATING. AREAS OF FOG LIKELY LATE TONIGHT EAST OF A DOUGLAS TO
KIMBALL LINE PER BOUNDARY LAYER PROGS OVER 90 PERCENT RELATIVE
HUMIDITY AND WITH LOW LEVEL JET DEVELOPMENT.
SUNDAY...COLD FRONT PROGRESSES SOUTH ACROSS OUR COUNTIES AS THE NEXT
SHORTWAVE TROUGH ALOFT MOVES EAST ACROSS EASTERN MONTANA. WILL SEE
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ERUPT NORTH OF A
RAWLINS TO SIDNEY LINE IN THE LOW AND MID LEVEL THETA-E RIDGE AXISES
FROM DOUGLAS TO SCOTTSBLUFF. 800 TO 2000 JOULES PER KILOGRAM OF CAPE
AVAILABLE ALONG WITH ADEQUATE DIRECTIONAL WIND SHEAR TO PRODUCE A
SLIGHT RISK OF SEVERE STORMS IN THE AFTERNOON AND EVENING NORTH OF
A CASPER TO SCOTTSBLUFF LINE AS THE STORM PREDICTION CENTER DEPICTS.
AS IS OFTEN THE CASE ACROSS EASTERN WYOMING AND EASTERN COLORADO...SEVERE
WEATHER OUTBREAKS ARE MORE PRONOUNCED IN COVERAGE ON THE FIRST DAY
AFTER THE PASSAGE OF A COLD FRONT...AS WILL BE THE CASE DUE TO THE
STRONG DIRECTIONAL SHEAR AND POOLING OF LOW LEVEL MOISTURE AND
INSTABILITY IN THE WAKE OF THE COLD FRONT.
SUNDAY NIGHT...THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE THROUGH
THE NIGHT WITH LOSS OF HEATING. COVERAGE OF STORMS WILL BE GREATEST
IN THE EVENING NORTH OF A DOUGLAS TO SCOTTSBLUFF LINE WHERE LOW
LEVEL CONVERGENCE WILL BE MAXIMIZED NORTH OF THE COLD FRONT.
MONDAY...LOW AND MID LEVEL THETA-E RIDGE AXISES WILL STRETCH FROM
CASPER TO DENVER WITH THE INSTABILITY AXIS ALONG AND WEST OF THE
LARAMIE RANGE. EXPECT ISOLATED AFTERNOON THUNDERSTORMS MAINLY ALONG
AND WEST OF INTERSTATE 25 IN THE LOW AND MID LEVEL THETA-E RIDGE
AXISES AND FEW IF ANY THUNDERSTORMS IN THE COOL AND MORE STABLE
AIRMASS EAST OF INTERSTATE 25 IN THE WAKE OF THE PASSING COLD FRONT.
RIDGING ALOFT WILL ALSO LIMIT AFTERNOON THUNDERSTORM COVERAGE
COMPARED TO THUNDERSTORM COVERAGE TODAY AND SUNDAY.
LONG TERM...MONDAY NIGHT THROUGH SATURDAY
UPPER RIDGE FORECAST TO CONTINUE BUILDING INTO THE AREA MONDAY AND
PERSISTING INTO WEDNESDAY. RIDGE BEGINS TO MOVE OFF TO THE EAST
WEDNESDAY AFTERNOON AS A PACIFIC LOW PRESSURE SYSTEM MOVES INTO
NORTHERN CALIFORNIA/NEVADA. KEPT SLIGHT CHANCE POPS GOING IN THE
FORECAST FOR THE LATTER PART OF THE WEEK. TEMPERATURES QUITE WARM
WITH UPPER 80S/LOW 90S TUESDAY AND THURSDAY...MID 90S WEDNESDAY AND THEN A
COOL DOWN FRIDAY.
&&
.AVIATION...18Z TAFS
AFTERNOON CONVECTION STILL ANTICIPATED AT OUR TAF SITES...MORE
LIKELY OVER THE PANHANDLE AIRPORTS AROUND THE 21-22Z TIMEFRAME.
COVERAGE SHOULD BE LESS THAN FRIDAY EVENING...SO PINPOINTING EXACT
AIRPORTS AND TIMING STILL FAIRLY DIFFICULT. WILL CONTINUE VCTS
WORDING IN TAFS AND WAIT FOR FURTHER DEVELOPMENT.
&&
.FIRE WEATHER...NO FIRE WEATHER ISSUES THROUGH MONDAY.
&&
.HYDROLOGY...
WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH THIS WEEKEND...
FOLLOWED BY COOLER TEMPERATURES BEHIND A FRONT ON MONDAY. HIGHS THIS
WEEKEND WILL BE IN THE 80S ACROSS THE PLAINS WITH 60S AND 70S IN THE
MOUNTAINS AND HIGH VALLEYS. THESE WARM TEMPERATURES WILL INCREASE THE
RATE OF MOUNTAIN SNOW MELT. ISOLATED TO SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG
TO SEVERE STORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON
AND EVENING...WITH PRECIPITATION TOTALS UP TO ONE HALF INCH. THE
MOUNTAINS CAN EXPECT UP TO A TENTH OF AN INCH. FLOOD WARNINGS REMAIN
IN EFFECT FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...RUBIN
LONG TERM/AVIATION...CLAYCOMB
UPDATE...WEILAND
Hazardous weather outlook, Jun 25, 10:00 AM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MDT SAT JUN 25 2011
WYZ103>106-109>118-261200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1100 AM MDT SAT JUN 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
NORTH OF A DOUGLAS TO SIDNEY LINE.
SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON...
PRIMARILY ALONG AND EAST OF INTERSTATE 25. BECAUSE OF ADEQUATE WIND
SHEAR AND INSTABILITY...SOME OF THE THUNDERSTORMS WILL LIKELY BECOME
SEVERE ACROSS EASTERN CONVERSE...NIOBRARA...GOSHEN AND PLATTE
COUNTIES THIS AFTERNOON AND EVENING ALONG A SURFACE TROUGH AND
CONVERGENCE AXIS FROM WHEATLAND TO LUSK TO RAPID CITY.
SEVERE THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 200 PM AND 1000 PM
ALONG THE SURFACE TROUGH AND CONVERGENCE AXIS FROM WHEATLAND TO
LUSK. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 25 MPH.
THREATS FROM SEVERE THUNDERSTORMS WILL INCLUDE ONE INCH DIAMETER OR
LARGER HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN.
THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT.
ISOLATED THUNDERSTORMS WILL DEVELOP ELSEWHERE THIS AFTERNOON AND
EVENING...SOUTH OF A DOUGLAS TO SIDNEY LINE...OUTSIDE OF THE SLIGHT
RISK AREA...WITH THE THREATS FROM THUNDERSTORMS INCLUDING WIND GUSTS
TO 55 MPH AND HAIL UNDER ONE INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY.
SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE.
MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH
PLATTE RIVERS WILL CONTINUE THROUGH NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-261200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1100 AM MDT SAT JUN 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A DOUGLAS TO SIDNEY LINE.
SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON...PRIMARILY
ALONG A SURFACE TROUGH AND CONVERGENCE AXIS THAT WILL STRETCH FROM
WHEATLAND TO LUSK TO RAPID CITY...AND ALONG THE EASTERN SLOPES OF
THE LARAMIE RANGE FROM DOUGLAS TO WHEATLAND TO CHEYENNE.
BECAUSE OF ADEQUATE WIND SHEAR AND INSTABILITY...SOME OF THE
THUNDERSTORMS WILL LIKELY BECOME SEVERE ACROSS MUCH OF THE PANHANDLE
OF WESTERN NEBRASKA THIS AFTERNOON AND EVENING...WITH THE GREATEST
THREAT ACROSS SIOUX...DAWES...BOX BUTTE...SCOTTS BLUFF AND MORRILL
COUNTIES FROM MID AFTERNOON THROUGH THIS EVENING.
SEVERE THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 200 PM AND 1000 PM
ALONG THE SURFACE TROUGH AND CONVERGENCE AXIS FROM WHEATLAND TO LUSK
TO RAPID CITY. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 25 MPH.
THREATS FROM SEVERE THUNDERSTORMS WILL INCLUDE ONE INCH DIAMETER OR
LARGER HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN.
THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY.
SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTHEAST OF
A LINE FROM DOUGLAS TO SIDNEY.
MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER
WILL CONTINUE THROUGH NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
RUBIN
In the hours before
Local storm report, Jun 25, 5:11 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
611 PM MDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 20 SE HARRISON 42.48N 103.60W
06/25/2011 E0.25 INCH SIOUX NE TRAINED SPOTTER
0602 PM TSTM WND GST 10 NW CRAWFORD 42.79N 103.55W
06/25/2011 E40 MPH SIOUX NE TRAINED SPOTTER
&&
MWEILANDSpecial weather statement, Jun 25, 5:17 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT SAT JUN 25 2011
WYZ101-102-260115-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
617 PM MDT SAT JUN 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES UNTIL 715 PM MDT...
AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BILL...OR 32 MILES NORTH OF DOUGLAS...MOVING
EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MIDDLE CREEK RESERVOIR...
DULL RESERVOIR...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
RE
Special weather statement, Jun 25, 5:19 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SAT JUN 25 2011
WYZ102-260100-
NIOBRARA COUNTY WY-
619 PM MDT SAT JUN 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL
700 PM MDT...
AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCE CREEK...OR 19 MILES NORTH OF LUSK...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
REDBIRD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
RE
Local storm report, Jun 25, 5:24 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 8 SE CRAWFORD 42.60N 103.30W
06/25/2011 M0.50 INCH DAWES NE TRAINED SPOTTER
ALSO WIND GUSTS TO 30 MPH.
0623 PM HAIL BILL 43.21N 105.26W
06/25/2011 E0.25 INCH CONVERSE WY TRAINED SPOTTER
&&
MWEILANDSpecial weather statement, Jun 25, 5:30 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
630 PM MDT SAT JUN 25 2011
NEZ020-021-054-055-260115-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
630 PM MDT SAT JUN 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORRILL...
NORTHEASTERN KIMBALL...EXTREME NORTHWESTERN CHEYENNE AND
SOUTHEASTERN BANNER COUNTIES UNTIL 715 PM MDT...
AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF BENNETT RESERVOIR...OR 13 MILES
NORTH OF KIMBALL...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIMBALL...NORTHWESTERN
CHEYENNE...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
RE
Special weather statement, Jun 25, 5:50 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT SAT JUN 25 2011
WYZ101-260145-
CONVERSE COUNTY LOWER ELEVATIONS WY-
650 PM MDT SAT JUN 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY
UNTIL 745 PM MDT...
AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLUE HILL RESERVOIR...OR 20 MILES NORTHEAST
OF EVANSVILLE...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CONVERSE COUNTY.
RE
Event by event
5 hail, 3 tornado, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Tornado, Kimball
- When
- June 25, 5:52 PM MST
- Where
- Kimball County, 12 mi NE of Kimball
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.353, -103.507
A trained spotter reported a brief tornado touchdown on open range.
Hail, Kimball
- When
- June 25, 5:54 PM MST to 5:56 PM MST
- Where
- Kimball County, 12 mi NE of Kimball
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.353, -103.507
Thunderstorm Wind, Cheyenne
- When
- June 25, 6:25 PM MST
- Where
- Cheyenne County, 3 mi W of Potter
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.220, -103.378
Semi trailer blown over on Interstate 80. Emergency manager believes it was down burst wind.
Tornado, Cheyenne
- When
- June 25, 6:28 PM MST
- Where
- Cheyenne County, 2 mi WSW of Potter
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.209, -103.356
A trained spotter reported rope tornado over open range with no damage.
Thunderstorm Wind, Cheyenne
- When
- June 25, 6:30 PM MST
- Where
- Cheyenne County, Potter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.220, -103.320
Two large pine trees blown down by straight line winds.
Funnel Cloud, Cheyenne
- When
- June 25, 6:44 PM MST
- Where
- Cheyenne County, 5 mi NW of Sidney
- Reported by
- Trained Spotter
- Coordinates
- 41.201, -103.048
A trained spotter reported a funnel cloud northwest of Sidney.
Tornado, Cheyenne
- When
- June 25, 6:53 PM MST
- Where
- Cheyenne County, 1 mi NW of Sidney
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.160, -102.994
Law enforcement reported an apparent brief touchdown by a weak tornado with no damage.
Hail, Cheyenne
- When
- June 25, 7:07 PM MST to 7:10 PM MST
- Where
- Cheyenne County, Sidney
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.150, -102.980
Spotter reported strong rotation to the west.
Hail, Cheyenne
- When
- June 25, 7:11 PM MST to 7:15 PM MST
- Where
- Cheyenne County, Sidney
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.150, -102.980
Hail, Cheyenne
- When
- June 25, 7:20 PM MST to 7:30 PM MST
- Where
- Cheyenne County, Sidney
- Measured
- 4 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.150, -102.980
Numerous reports of large hail in Sidney ranging from golf ball to softball size. Emergency manager reported north side of Sidney looked like war zone.
Hail, Cheyenne
- When
- June 25, 8:04 PM MST to 8:08 PM MST
- Where
- Cheyenne County, Colton
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.150, -102.870
Mostly pea to marble size hail observed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Dakota, June 25, 2011$340,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in South Dakota, June 25, 2011$250,000 · 1.75 in hail · 14 events
- Flooding in Iowa, June 25 to 30, 2011$245,000 · 8 events
- Flash Flood in North Dakota, June 25, 2011$300,000 · 1 event
- Flash Flooding and Flooding in Illinois, June 25 to 26, 2011$95,000 · 1 in hail · 23 events
- Flood in Wyoming, June 25 to 26, 2011$167,000 · 1 event
- Flooding in Indiana, June 25 to 30, 2011$120,000 · 4 events
- Lightning Strike and Heavy Rain in Illinois, June 25 to 26, 20112 injured · $50,000 · 6 events
- Flash Flooding in Iowa, June 25, 2011$90,000 · 5 events
- Flash Flooding and Hail in Missouri, June 25 to 26, 20111.75 in hail · 22 events
- Flash Flooding and Hail in Illinois, June 25 to 26, 20112 in hail · 10 events
- Flash Flood and Hail in North Dakota, June 25 to 26, 20111.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304359, 304360, 304363, 304365, 304379, 304371, 304381, 304382, 304385, 304392, 304396.